Algebraic & Geometric Topology

The homotopy theory of Khovanov homology

Brent Everitt and Paul Turner

Full-text: Open access

Abstract

We show that the unnormalised Khovanov homology of an oriented link can be identified with the derived functors of the inverse limit. This leads to a homotopy theoretic interpretation of Khovanov homology.

Article information

Source
Algebr. Geom. Topol., Volume 14, Number 5 (2014), 2747-2781.

Dates
Received: 2 July 2013
Revised: 5 December 2013
Accepted: 11 December 2013
First available in Project Euclid: 19 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.agt/1513716002

Digital Object Identifier
doi:10.2140/agt.2014.14.2747

Mathematical Reviews number (MathSciNet)
MR3276847

Zentralblatt MATH identifier
1312.57014

Subjects
Primary: 57M27: Invariants of knots and 3-manifolds
Secondary: 55P42: Stable homotopy theory, spectra

Keywords
Khovanov homology homotopy limits higher inverse limits

Citation

Everitt, Brent; Turner, Paul. The homotopy theory of Khovanov homology. Algebr. Geom. Topol. 14 (2014), no. 5, 2747--2781. doi:10.2140/agt.2014.14.2747. https://projecteuclid.org/euclid.agt/1513716002


Export citation

References

  • D Bar-Natan, On Khovanov's categorification of the Jones polynomial, Algebr. Geom. Topol. 2 (2002) 337–370
  • D Bar-Natan, Khovanov's homology for tangles and cobordisms, Geom. Topol. 9 (2005) 1443–1499
  • A K Bousfield, D M Kan, Homotopy limits, completions and localizations, Lecture Notes in Mathematics 304, Springer, Berlin (1972)
  • E B Curtis, Simplicial homotopy theory, Advances in Math. 6 (1971) 107–209
  • B Everitt, R Lipshitz, S Sarkar, P Turner, Khovanov homotopy types and the Dold–Thom functor
  • B Everitt, P Turner, Homology of coloured posets: A generalisation of Khovanov's cube construction, J. Algebra 322 (2009) 429–448
  • B Everitt, P Turner, Bundles of coloured posets and a Leray–Serre spectral sequence for Khovanov homology, Trans. Amer. Math. Soc. 364 (2012) 3137–3158
  • T G Goodwillie, Calculus, II: Analytic functors, $K\!$–Theory 5 (1991/92) 295–332
  • A Hatcher, Algebraic topology, Cambridge Univ. Press (2002)
  • M Khovanov, A categorification of the Jones polynomial, Duke Math. J. 101 (2000) 359–426
  • M Khovanov, Link homology and categorification, from: “International Congress of Mathematicians, Vol. 2”, (M Sanz-Solé, J Soria, J L Varona, J Verdera, editors), Eur. Math. Soc., Zürich (2006) 989–999
  • R Lipshitz, S Sarkar, A Khovanov homotopy type
  • W S Massey, A basic course in algebraic topology, Graduate Texts in Mathematics 127, Springer, New York (1991)
  • J P May, Simplicial objects in algebraic topology, Van Nostrand Math. Studies 11, Van Nostrand, Princeton, NJ (1967)
  • B Mitchell, Rings with several objects, Advances in Mathematics 8 (1972) 1–161
  • I Moerdijk, Classifying spaces and classifying topoi, Lecture Notes in Mathematics 1616, Springer, Berlin (1995)
  • P Turner, Five lectures on Khovanov homology
  • O Viro, Khovanov homology, its definitions and ramifications, Fund. Math. 184 (2004) 317–342
  • C A Weibel, An introduction to homological algebra, Cambridge Studies Adv. Math. 38, Cambridge Univ. Press (1994)